MAUDE Adverse Event Report: COVIDIEN 1/2CC E100 SAF 29X1/2; SYRINGE, PISTON

COVIDIEN 1/2CC E100 SAF 29X1/2; SYRINGE, PISTON
Model Number 8881511136
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation as it has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that after medication delivery, when the safety latch was extended forward, the nurse proceeded to place the needle into the sharps box vertically with the needle facing up, the wings down by the plunger caught the edge of the sharps container as the nurse pushed the syringe into the sharp container, the safety glide, slide down enough to cause a needle puncture.The customer could not verify if an audible click heard after activation.The sharps container was not full, only had a fill items in it and it was a large container.The customer further confirmed, the needle was contaminated.The nurse washed her hands, lab tests were performed and had medical visits to go over the results.The lab test results were negative for both source patient and the nurse.

Brand Name
1/2CC E100 SAF 29X1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11698450
Report Number1915484-2021-01234
Device Sequence Number3535676
Product Code FMF
UDI-Device Identifier20884521014944
UDI-Public20884521014944
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881511136
Device Catalogue Number8881511136
Device Lot Number030738X
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date04/20/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;